Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
128 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How to reduce the dosage of Insulin for type 1 diabetes in children?

Answered by
Dr.
Dr. Abhay A Mali

Diabetologist

Practicing since :2006

Answered : 805 Questions

default
Posted on Wed, 8 Jul 2015 in Diabetes
Question: Hello Dr, My son Master XXXXXXX is diagnosed by Type I DM recently . He is just 3 years and 7 months currently pursuing LKG. Daily 4 times we are giving insulin to him . Apidra daily 3 times ( morning , Afternoon and Night ) , Lantus only at evening . Now his blood sugars are at normal while checking daily . Average level at morning is 90 and by afternoon it was around 120 and evening in it was around 100 to 120 . Is there any possibilities to change the 3 time insulin to 2 times . Kindly advice
doctor
Answered by Dr. Abhay A Mali 1 hour later
Brief Answer:
Type 1 Diabetes.

Detailed Answer:
Hi,XXXXX ,

Thanks for your question.

After going through your question, I can understand your concern.

What ever the blood sugar level readings you have mentioned are perfectly within normal range for your child.

If you really want 2 doses of insulin instead of current 4 doses then it can be possible with
1) Use of premixed insulin preparation (Short acting and intermediate acting insulin in combination in one preparation). or
2) By using Separate vials of short and intermediate acting insulin, with two different insulin filled in single syringe before injecting.

But 2 doses are not possible with current insulin preparations (Apidra is short acting and Lantus is long acting insulin both are not compatible with each other in single preparation).

Also with premixed insulin preparation dose adjustment become sometime difficult, also risk of low blood sugar level (Hypoglycemia) is more as compared to your current insulin preparations.
And with two different insulins in single syringe, proper education of withdrawal of insulins in single syringe is needed (it is really difficult to give small doses of insulin with syringe) and one can not use pen.

You should discuss your issues with your treating doctor.

Hope I have answered your question.
I will be happy to answer your follow up questions if any.
Otherwise you can close the question and rate the answer.

Regards,
Dr. Abhay Mali.
Diabetologist.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Hypoglycemia

doctor1 MD

My baby is 3 years old(female) weight 10kgs. She earlier suffered with seizures(infantile spasms) from the age of 6 months. Doctor prescribed...

doctor1 MD

Can you name an illness that mimics pyruvate carboxylase deficiency in terms of symptoms (minus mental developmental delays)? My 2-year old and...

doctor1 MD

Hi my name is Haley an I am 16 years old, and for about 3 months now I ll randomly start to feel dizzy and constantly black out, and whenever it...

doctor1 MD

Hi, my name is Sarah and I m writing this in regards to my fiancé Chris. This past Saturday around 1 in the morning I got home and found Chris...

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

What is mild diffuse cerebral dysfunction? What is FRIDA? What is background slowing?

doctor1 MD

my mother often feel shaky and lightheaded between meals. she was just told by a doctor that she does not have hypoglycemia